MAUDE Adverse Event Report: WILLIAM A. COOK AUSTRALIA, PTY LTD ZENITH FENESTRATED AAA ENDOVASCULAR GRAFT DISTAL BIFURCATED BODY; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

WILLIAM A. COOK AUSTRALIA, PTY LTD ZENITH FENESTRATED AAA ENDOVASCULAR GRAFT DISTAL BIFURCATED BODY; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number G32554
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 11/26/2018
Type of Reportable Event Serious Injury
Event or Problem Description
The patient underwent a procedure on (b)(6) 2018 to repair an abdominal aneurysm.A zfen-p-2-34-137-r (lot ac1025994), zfen-d-12-28-91-c (lot ac1025995), zsle-13-56-zt (lot 8966438), and zsle-16-56-zt (lot 9037918) were placed.A type 4 endoleak was noted and appears to be with the left common iliac.A zsle-13-39-zt (lot 8409848) was placed to reline.The physician decided to wait 30 days for the endoleak to resolve.The endoleak did not resolve on its own.On (b)(6) 2019 the physician went in to see if a cook cuff could be placed as the leak was now believed to be above flow divider at the distal graft.Focal leak could not be identified on cta or selective angiograms, so the fevar stent was 80% relined with bilateral two gore limbs and a gore cuff.Endoleak persisted a month later and still appeared diffuse, so stent was relined a second time up to renal fenestrations and converted to aorto-uni-iliac and fem-fem, which resulted in complete resolution of leak.Patient continues to do well after complete relining with no further endoleaks.
 
Additional Manufacturer Narrative
The device was not returned for evaluation and remains in-situ.Medical imaging was supplied and reviewed by the william cook australia medical director.The medical director stated there are only the pre-op imaging, and the first post-op imaging.The post-op ct scan shows a large but very diffuse endoleak around the distal part of the graft.This comprises the zfen-d plus two zsle iliac limbs.It was difficult to identify where the leak is originating, which supports it being a type 4 endoleak due to porosity through the fabric of the graft.However, the leak did not settle down spontaneously, and most type 4 endoleaks do settle down once the anticoagulation of the patient has been reversed or worn off.This one didn¿t settle down, and also didn¿t settle after initial re-lining with gore components.It took complete re-lining for a second time, all the way up to the renals, and conversion to an aorto-uni-iliac graft before the leak settled.Work order (b)(4) was reviewed and appears to be complete and correct.The device ifu states: "endoleak" is listed as a potential adverse event."patients with specific clinical findings (e.G.,endoleaks, enlarging aneurysms or changes in the structure or position of the endovascular graft) should receive additional follow-up" "the long-term performance of endovascular grafts has not yet been established.All patients should be advised that endovascular treatment requires life long, regular follow-up to assess their health and performance of their endovascular graft.Patients with specific clinical findings (e.G., endoleaks, enlarging aneurysms or changes in the structure or position of the endovascular graft) should receive additional follow-up" based on the information in the complaint, it is difficult to identify a root cause.There is no evidence to indicate that a device non-conformance of deficiency contributed to the complaint.
 
Event or Problem Description

Brand Name
ZENITH FENESTRATED AAA ENDOVASCULAR GRAFT DISTAL BIFURCATED BODY
Common Device Name
MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
WILLIAM A. COOK AUSTRALIA, PTY LTD
95 brandl street
eight mile plains
brisbane QLD 4 113
AS  QLD 4113
MDR Report Key9120811
Report Number9680654-2019-00037
Device Sequence Number16902076
Product Code MIH
UDI-Device Identifier10827002325545
UDI-Public(01)10827002325545(17)211023(10)AC1025995
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
P020018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/23/2021
Device Model NumberG32554
Device Catalogue NumberZFEN-D-12-28-91-C
Device Lot NumberAC1025995
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/12/2019
Supplement Date Received by Manufacturer09/12/2019
Initial Report FDA Received Date09/25/2019
Supplement Report FDA Received Date11/07/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age76 YR